| Catalog Number |
CD801 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The distributor reported on behalf of their customer that the cd801, 5mm laparoscopic kittner, blunt dissector 40 was being used during an unknown procedure on (b)(6) 2024 when it was reported ¿the sponge falls off the tip of the laparoscopic kittner and into the patient.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported injury due to the possibility of the patient retaining a foreign body.
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The distributor reported on behalf of their customer that the cd801, 5mm laparoscopic kittner, blunt dissector 40 was being used during an unknown procedure on (b)(6)2024 when it was reported ¿the sponge falls off the tip of the laparoscopic kittner and into the patient.Further assessment questions were requested of the reporter and a good faith effort was completed; however, the reporter has not responded to our attempts for information.There was no report of injury, medical intervention, or hospitalization for the patient or user.This report is being raised on the reported injury due to the possibility of the patient retaining a foreign body.
Additional Manufacturer Narrative
To date, neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.If the device is returned at a later date, the investigation may be updated and reanalyzed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.This device is not intended for use except as indicated.It is not intended for use when endoscopic techniques are contraindicated.We will continue to monitor per regulatory requirements to help ensure patient safety.